EconPapers    
Economics at your fingertips  
 

An unconditionally convergent discretization of the SEIR model

H. Jansen and E.H. Twizell

Mathematics and Computers in Simulation (MATCOM), 2002, vol. 58, issue 2, 147-158

Abstract: The SEIR (susceptible, exposed, infectious, recovered) model has been discussed by many authors, in particular with reference to the spread of measles in an epidemic. In this paper, the SEIR model with constant rate of infection is solved using a first-order, finite-difference method in the form of a system of one-point iteration functions. This discrete system is seen to have two fixed points which are identical to the critical points of the (continuous) equations of the SEIR model and it is shown that they have the same stability properties. It is shown further that the solution sequence is attracted from any set of initial conditions to the correct (stable) fixed point for an arbitrarily large time step. Simulations confirm this and results are compared with well-known numerical methods.

Keywords: SEIR model; Stability; Convergent discretization (search for similar items in EconPapers)
Date: 2002
References: View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475401003561
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:58:y:2002:i:2:p:147-158

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:58:y:2002:i:2:p:147-158